MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 57-year-old female patient underwent an unspecified breast surgery with a mentor siltex round moderate profile 225cc saline breast prosthesis that deflated post implantation.Deflation of the patient¿s right breast prosthesis was diagnosed during an office visit.As a result, the patient underwent bilateral explantation and replacement with allergan breast prostheses on (b)(6) 2022.
 
Additional Manufacturer Narrative
On 19-jan-2023, the mentor failure analysis lab received the device for evaluation.Additionally, an updated implantation date of (b)(6) 2002 was reported.On 24-jan-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the breast implant.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the posterior view measuring approximately 0.3 cm.A microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.A second product was received.No adverse events were reported for this concomitant (contralateral) device.Therefore, no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14848396
Report Number1645337-2022-07596
Device Sequence Number11358323
Product Code FWM
UDI-Device Identifier00081317001751
UDI-Public00081317001751
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2004
Device Model Number3542630
Device Catalogue Number3542630
Device Lot Number211491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale